Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 176, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2009, 8:01 PM CDT for Sainte Genevieve County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2009, 8:01 PM CDT (01:01 UTC)
- Expired
- Jul 11, 2009, 8:31 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 120101
SVRLSX
MOC186-120200-
/O.NEW.KLSX.SV.W.0176.090712T0101Z-090712T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CDT SAT JUL 11 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 900 PM CDT
* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF FARMINGTON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
STE. GENEVIEVE...COFFMAN...WEINGARTEN...ST. MARY...RIVER AUX VASES
AND MINNITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3777 9032 3786 9040 3799 9007 3792 8997
3791 8998 3788 8994 3783 9000 3775 9005
3769 9022
TIME...MOT...LOC 0101Z 256DEG 20KT 3783 9031
$$
TES1 follow-up statement
000
WWUS53 KLSX 120131
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT SAT JUL 11 2009
MOC186-120140-
/O.CAN.KLSX.SV.W.0176.000000T0000Z-090712T0200Z/
STE. GENEVIEVE MO-
831 PM CDT SAT JUL 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STE. GENEVIEVE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3777 9032 3786 9040 3799 9007 3792 8997
3791 8998 3788 8994 3783 9000 3775 9005
3769 9022
TIME...MOT...LOC 0130Z 256DEG 20KT 3787 9011
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:25 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 11, 6:25 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 625 PM CDT SAT JUL 11 2009 .DISCUSSION... /335 PM CDT SAT JUL 11 2009/ MAIN CONCERN DEALS WITH COVERAGE OF THUNDERSTORMS NEXT FEW DAYS. EARLIER MCS HAS PUSHED WELL SE OF THE CWA AND SURACE WINDS HAVE RETURNED S-SWLY AHEAD OF A COLD FRONT WHICH IS ROUGHLY ALONG A KSZL-KPPQ LINE AT 20Z. SOME ISOLD TSRA HAVE TRIED TO DEVELOP IN WEAK CONVERGENCE AHEAD OF THE FRONT OVER THE PAST FEW HOURS IN A VERY UNSTABLE ATMOSPHERE WHERE MLCAPES ARE 2000-3000 J/KG. IT APPEARS THEY ARE BEING HAMPERED BY SHORTWAVE RIDGING IN ADVANCE OF WEAK SHORTWAVE TROUGH SEEN MOVING ESEWD OVER WRN IA AND A WARM LAYER BETWEEN 900-700MB WHERE POSITIVE AREA IS VERY NARROW ON THE RUC SOUNDINGS. EXPECT SURFACE FRONT TO MOVE SWD OVER THE CWA THIS EVENING AS UPPER FLOW BECOME MORE NWLY. HAVE KEPT HIGHER CHANCE POPS OVER THE SRN CWA WHERE THERE MAY BE SOME INCREASE IN LARGE SCALE ASCENT AS THE SHORTWAVE TROUGH PASSES TO THE NORTH. BETTER CHANCE WILL OCCUR AFTER MIDNIGHT IN THE SRN CWA WHEN LOW LEVEL MOISTURE CONVERGENCE INCREASES ON NOSE OF WEAK LOW LEVEL JET. THIS GOES ALONG WITH SOME OF THE WRF FORECASTS WHICH SHOW A MCS DEVELOPING OVER SERN MO AFTER 00Z. HAVE KEPT BEST CHANCES OF RAIN OVER THE SRN AND WRN PART OF THE CWA TOMORROW CLOSER TO THE STALLED FRONT. MCS MAY BE ONGOING OVER SERN MO/FAR SWRN IL EARLY IN THE DAY WITH REDEVELOPMENT OF TSRA ALONG THE FRONT IN THE AFTERNOON. DEEP LAYER SHEAR SUPPORTS THE POTENTIAL OF SVR STORMS OVER PARTS OF THE AREA. CONTINUED WITH HIGH CHANCE POPS ON SUNDAY NIGHT OVER THE WRN AND SRN PART OF THE CWA ON SUNDAY NIGHT WHEN 40KT LOW LEVEL JET CAUSES STRONGER MOISTURE CONVERGENCE. KEPT CHANCE POPS IN THE SRN CWA ON MONDAY MORNING TO COVER LINGERING MCS BEFORE GOING MAINLY DRY MONDAY AFTERNOON INTO TUESDAY AS THE FRONT PUSHES WELL SOUTH OF THE AREA. HAVE KEPT CHANCE OF SHRA/TSRA GOING TUESDAY NIGHT AND EARLY WEDNESDAY AS THE NEXT COLD FRONT MOVES ACROSS THE REGION. HAVE A DRY FORECAST THEREAFTER AS FRONT MOVES WELL SOUTH OF THE AREA. TEMPERATURES ON TUESDAY AND WEDNESDAY WILL CLIMB INTO THE LOWER TO MIDDLE 90S AS 850MB TEMPERATURES CLIMB INTO THE LOWER 20S. BRITT && .AVIATION... /625 PM CDT SAT JUL 11 2009/ FOR THE 00Z TAFS...FRONTAL BOUNDARY IS MAKING ITS WAY SOUTH ACROSS THE FORECAST AREA EARLY THIS EVENING. KUIN SHOULD REMAIN DRY WITH NORTH TO NORTHEAST WINDS...SWITCHING TO THE EAST TO SOUTHEAST BY MID MORNING ON SUNDAY. AS FOR KCOU...KSUS AND KSTL...STILL DEALING WITH THE FRONTAL BOUNDARY. IT IS NEARBY...SO KEPT MENTION OF VCTS THROUGH 01Z. THEN ISSUE AFTER THAT IS POSSIBLE MCS DEVELOPMENT AND HOW CLOSE IT MAY GET TO THESE SITES. ADDED VCTS FROM 08Z-14Z AT KCOU AND FROM 10Z TO 14Z AT KSUS/KSTL. THEN SITES SHOULD REMAIN DRY THROUGH REST OF FORECAST PERIOD...WITH WINDS SWITCHING TO THE SOUTHEAST. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 11, 3:57 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT SAT JUL 11 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 357 PM CDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA TONIGHT. A FEW STRONG STORMS ARE POSSIBLE...CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA ON SUNDAY AND SUNDAY NIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THE STRONGEST STORMS. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON MONDAY MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION ON TUESDAY NIGHT INTO WEDNESDAY. HEAT INDEX VALUES WILL CLIMB TO NEAR 100 DEGREES OVER PARTS OF THE AREA ON TUESDAY AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Special weather statement, Jul 11, 7:03 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 703 PM CDT SAT JUL 11 2009 MOZ072-120045- CRAWFORD MO- 703 PM CDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 745 PM CDT... AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUBA...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CUBA...STEELVILLE... BOURBON...LEASBURG...CHERRYVILLE...COOK STATION...ST. CLOUD... DAVISVILLE AND DILLARD. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 11, 7:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
707 PM CDT SAT JUL 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 4 SW BELGRADE 37.75N 90.90W
07/11/2009 E1.00 INCH WASHINGTON MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0900007
BYRDSpecial weather statement, Jul 11, 7:15 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 715 PM CDT SAT JUL 11 2009 ILZ102-120100- MONROE IL- 715 PM CDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR MONROE COUNTY UNTIL 800 PM CDT... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALMEYER...OR NEAR PEVELY...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WATERLOO... VALMEYER...NEW DESIGN...HARRISONVILLE...FOSTER POND...WARTBURG... MADONNAVILLE...MONROE CITY...BURKSVILLE...MAEYSTOWN...CHALFIN BRIDGE AND FULTS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 11, 7:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 729 PM CDT SAT JUL 11 2009 MOZ065-120115- JEFFERSON MO- 729 PM CDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY UNTIL 815 PM CDT... AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FESTUS...MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OLYMPIAN VILLAGE... HEMATITE AND VICTORIA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 11, 7:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT SAT JUL 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG BELGRADE 37.79N 90.85W
07/11/2009 WASHINGTON MO FIRE DEPT/RESCUE
NUMEROUS TWELVE TO FOURTEEN INCH DIAMETER TREES BLOWN
DOWN IN TOWN.
&&
EVENT NUMBER LSX0900008
BYRDLocal storm report, Jul 11, 7:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
756 PM CDT SAT JUL 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL FARMINGTON 37.78N 90.43W
07/11/2009 E0.70 INCH ST. FRANCOIS MO LAW ENFORCEMENT
&&
EVENT NUMBER LSX0900009
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 48 min |
| Jul 11, 7:41 PM CDT | Flash Flood Warning | LSX | Crawford, Iron, Washington | 6 hr |
| Jul 11, 7:42 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 48 min |
| Jul 12, 1:07 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.